Journal of addiction medicine · 2014
Severe exacerbation of psychosis after sudden withdrawal of chlorpromazine in the treatment of methamphetamine-associated psychosis with aripiprazole and chlorpromazine: 2 case reports.
Клинический случайСтатьяПоддержка исследования: вне правительства СШАНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Wang Gang, Devi Thakoor Jaya Prishni, Wang Xuyi, Hao Wei
Аннотация
OBJECTIVES: Methamphetamine is commonly associated with psychosis, which may be due to imbalance in dopamine. Aripiprazole is an antipsychotic drug that shows a partial agonistic activity at D2 receptors. This may lead in some cases to an exacerbation of psychotic symptoms due to dopamine agonism when there is sudden withdrawal of chlorpromazine.
METHODS: We report on 2 cases of men with an DSM-IV defined methamphetamine-associated psychosis.
RESULTS: Aripiprazole was started to treat methamphetamine-associated psychosis with chlorpromazine. Psychotic symptoms improved but because of pain at the intravenous injection site chlorpromazine needed to be discontinued. After initiating aripiprazole and clonazepam the patient's psychotic symptoms increased drastically. Therefore aripiprazole was discontinued. Olanzapine was prescribed and psychotic symptoms declined again.
CONCLUSIONS: Concurrent causes for both serious adverse events may be the partial agonistic activity of aripiprazole at D2 receptors as well as methamphetamine use may induce behavioral sensitization. Furthermore, chlorpromazine's early discontinuation may be related to psychotic symptoms. All aspects may have contributed to the severe psychotic exacerbation. Clinicians should be aware of the possibility of this severe adverse event when administering aripiprazole with other antipsychotics or when switching treatment to aripiprazole.
METHODS: We report on 2 cases of men with an DSM-IV defined methamphetamine-associated psychosis.
RESULTS: Aripiprazole was started to treat methamphetamine-associated psychosis with chlorpromazine. Psychotic symptoms improved but because of pain at the intravenous injection site chlorpromazine needed to be discontinued. After initiating aripiprazole and clonazepam the patient's psychotic symptoms increased drastically. Therefore aripiprazole was discontinued. Olanzapine was prescribed and psychotic symptoms declined again.
CONCLUSIONS: Concurrent causes for both serious adverse events may be the partial agonistic activity of aripiprazole at D2 receptors as well as methamphetamine use may induce behavioral sensitization. Furthermore, chlorpromazine's early discontinuation may be related to psychotic symptoms. All aspects may have contributed to the severe psychotic exacerbation. Clinicians should be aware of the possibility of this severe adverse event when administering aripiprazole with other antipsychotics or when switching treatment to aripiprazole.